Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

191 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

What are the factors which may increase heart rate?

need help for sports studies homework pleaseee! (:
Tue, 15 Dec 2009
Report Abuse
  User's Response
's  Response
Heart palpitations can be caused by: * Exercise * Anxiety, stress, fear * Fever * Caffeine, nicotine, cocaine, diet pills * Overactive thyroid * Anemia * Hyperventilation * Low levels of oxygen in your blood * Medications such as thyroid pills, asthma drugs, beta blockers, or anti-arrhythmics. (Medications to treat an irregular heart rhythm will sometimes cause a different irregular rhythm). * Mitral valve prolapse, a condition in which the valve that separates the left upper chamber (atrium) from the left lower chamber (ventricle) of the heart does not close properly * Heart disease
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
Share on
 

Related questions you may be interested in

doctor1 MD

I suffer with PSVT and recently began using Visalus shake mix and it bothers my tachycardia, makes my heart race...the ingredients do not list caffeine or other stimulants, which usually bother my heart so what is in it that could make my heart race? the only thing in there that normally bother me is artificial sweetener

doctor1 MD

age 58, female. after hiking 3 days in a row, when i lay down to sleep at night my heart feels like it is jumping around. i felt my pulse and i am skipping beats, which i think is normal for me. this has been going on since last tuesday night. it s friday now. when i sit up a bit in bed, the jumping stops enough so i can fall asleep. what s happening?

doctor1 MD

I had triple bypass 10 weeks ago. 2 days after surgery I started to experience an increased heart rate which I was given medication for. At the same time my heart started beating really hard. So hard that I could not even lean back or lie in my bed. I am 10 weeks in and the heart beat is still thudding in my back, stomach and head. What is causing this and when will it stop.